Alert archive / Hawaii / Wind Advisories in 2006

Wind Advisory 9, NWS Honolulu, HI

March 1, 2006Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Mar 1, 2006, 3:42 AM HST for Hawaii County, Hawaii. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2006, 3:42 AM HST (13:42 UTC)
Expired
Mar 1, 2006, 10:49 AM HST
In force
7 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 1.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2006-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2006-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 011342
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
342 AM HST WED MAR 1 2006

...STRONG WINDS TODAY AT THE SUMMITS OF MAUNA LOA AND MAUNA KEA...

.WIND INSTRUMENTS AT THE ASTRONOMICAL OBSERVATORIES INDICATE WINDS
WERE IN THE 30 TO 40 MPH RANGE EARLY THIS MORNING. THE WINDS ARE
EXPECTED TO CONTINUE STRONG AND GUSTY AT TIMES THROUGH TODAY.

HIZ028-020200-
/O.NEW.PHFO.WI.Y.0009.060301T1342Z-060302T0200Z/
BIG ISLAND SUMMITS-
342 AM HST WED MAR 1 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM HST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM HST THIS AFTERNOON. 

WINDS OF 30 TO 40 MPH ARE EXPECTED AT THE HIGHEST ELEVATIONS OF
MAUNA LOA AND MAUNA KEA TODAY.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
1 follow-up statement
000 
WWHW70 PHFO 012049
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1049 AM HST WED MAR 1 2006

...WIND ADVISORY CANCELLED FOR BIG ISLAND SUMMITS...

.WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA HAVE SUBSIDED
BELOW ADVISORY SPEEDS...AND THE WIND ADVISORY IS CANCELLED. 

HIZ028-012200-
/O.CAN.PHFO.WI.Y.0009.000000T0000Z-060302T0200Z/
BIG ISLAND SUMMITS-
1049 AM HST WED MAR 1 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY AS WIND REPORTS FROM THE SUMMITS INDICATE WINDS HAVE
DROPPED BELOW ADVISORY SPEEDS.

$$

BIRCHARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 28, 8:40 PM HST, 7 hours 2 minutes earlier.

Area forecast discussion, Feb 28, 8:40 PM HST, 7 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
840 PM HST TUE FEB 28 2006

.SYNOPSIS...
MOIST SOUTHEAST FLOW OVER THE ISLANDS WILL CONTINUE THROUGH
THURSDAY...BRINGING SHOWERS UP FROM SOUTH OF THE ISLANDS. SOME OF
THE SHOWERS COULD BE LOCALLY HEAVY...ESPECIALLY FOR KAUAI. THE AIR
MASS WILL BECOME DRIER BY THE WEEKEND...WITH TRADES RETURNING.

&&

.DISCUSSION...
SOUTHEAST FLOW OVER THE ISLANDS HAS BEEN CARRYING LEE-SIDE
CONVERGENCE PLUME SHOWERS UP OVER KAUAI AND OAHU THIS EVENING. THE
SOUTHEAST FLOW IS NOT EXPECTED TO CHANGE ANYTIME SOON...SO THE DOOR
IS OPEN FOR MORE PLUME SHOWERS TO DEVELOP AND MOVE TOWARD THOSE
ISLANDS OVERNIGHT. THE AFTERNOON SOUNDINGS SHOW THE AIRMASS
CONTINUES TO MOISTEN UP...WITH THE PHLI PRECIPITABLE WATER UP TO
1.63 INCHES.

ADDED LOW POPS FOR SNOW AT THE BIG ISLAND SUMMITS OVERNIGHT...ALONG
WITH AREAS OF FREEZING FOG AS THEY WILL BE IN CLOUD AT TIMES.
OTHERWISE THE GRIDS LOOK PRETTY GOOD AT THIS POINT.

&&

.PREV DISCUSSION...
FROM 340 PM...WIND FLOW FINALLY TURN MORE SOUTHEAST THIS AFTERNOON...
AND CONTINUES TO DO SO AS A FRONT FAR WEST EDGES CLOSER EAST. IT HAS
BEEN RAINING STEADILY OVER KAUAI FOR MOST OF THE DAY...WITH MAJORITY
OF RAIN GAUGES REPORTING LESS THAN A QUARTER OF AN INCH. THE WETTEST
SPOT WAS MT WAIALEALE...WITH OVER 2 INCHES OF RAINFALL IN THE PAST
SIX HOURS. EXPECT THE RAIN TO CONTINUE AS MORE OF RAIN CLOUDS ARE
HEADING THE ISLAND. BELIEVE IT DOES NOT WARRANT A WATCH AT
TIME...THOUGH IT MAY NOT TAKE MUCH TO REACH THAT LEVEL SINCE GROUND
IS ALREADY QUITE SATURATED OVER KAUAI. SHALL KEEP A CLOSE LOOK ON
THIS DEVELOPING SITUATION.

LATEST FORECAST CHARTS FINALLY SHOW SOME CONSISTENCY BETWEEN RUNS.
A GOOD AMOUNT OF MOISTURE WILL PREVAIL OVER THE ISLANDS FOR THE NEXT
FEW DAYS. THERE IS LITTLE DYNAMICS ASSOCIATED WITH THIS EVENT DUE
TO THE LACK OF UPPER LEVEL FEATURES FOR CONVECTION TO DEVELOP. THUS
IT WILL PROBABLY BE THE CONVERGENCE PLUME CLOUDS THAT MAY GIVE
HEAVIER RAIN AT TIMES AND OROGRAPHIC LIFTING ALONG THE MOUNTAINS.
HENCE HAVE CONTINUED THE PREVIOUS FORECAST WITH A SLIGHT CHANCE OF
THUNDERSTORMS FOR KAUAI VICINITY AND PRECIPITATION BECOMING MORE
WIDESPREAD IN THE NEXT TWO DAYS.

IT LOOKS LIKE TRADE WINDS WILL BUILD BACK OVER THE ISLANDS BY THE
WEEKEND...AS A HIGH MOVES TO FAR NORTH OF THE ISLANDS. LOOK FOR MORE
TYPICAL TRADE WIND WEATHER TO PREVAIL THROUGH THE WEEKEND INTO EARLY
NEXT WEEK.

&&

.MARINE...
THE CURRENT NORTH-NORTHEAST SWELL MAY LINGER THROUGH EARLY THURSDAY.
HAVE EXTENDED THE HIGH SURF FOR THE EAST FACING SHORES TILL THEN.
THE SEAS WILL REMAIN HIGH ENOUGH MAINLY FOR THE WINDWARD AND A
COUPLE OF SELECTED LEEWARD WATERS...AS WELL AS THE ALENUIHAHA
CHANNEL TO WARRANT SMALL CRAFT ADVISORY FOR ANOTHER DAY OR SO.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 6 AM HST THURSDAY FOR EAST FACING SHORES
OF NIIHAU-KAUAI-OAHU-MOLOKAI-MAUI-BIG ISLAND.

SMALL CRAFT ADVISORY UNTIL 6 AM HST WEDNESDAY FOR KAUAI LEEWARD
WATERS-KAUAI CHANNEL-KAIWI CHANNEL.

SMALL CRAFT ADVISORY UNTIL 6 PM HST WEDNESDAY FOR KAUAI WINDWARD
WATERS-OAHU WINDWARD WATERS-BIG ISLAND SOUTHEAST WATERS.

SMALL CRAFT ADVISORY UNTIL 6 AM HST THURSDAY FOR MAUI COUNTY
WINDWARD WATERS-BIG ISLAND WINDWARD WATERS-ALENUIHAHA CHANNEL-

&&

RAB

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 10:46 AM HSTFlash Flood WarningHFOHonolulu3 hr
Mar 1, 1:34 PM HSTFlash Flood WarningHFOHonolulu3 hr

Nearby

Wind Advisories in Hawaii, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.